[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.184.210. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1984

Prevention of Cardiovascular and Renal Complications in Tricyclic-Drug Overdose

Arch Intern Med. 1984;144(2):413-414. doi:10.1001/archinte.1984.00350140247039

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.  —I. read with interest the article entitled "Amoxapine-Associated Acute Renal Failure" by Jennings et al,1 published in the August 1983 Archives. These authors described a patient who had acute renal failure, a brief seizure, and mild rhabdomyolysis that developed after an overdose with the tricyclic antidepressant (TCA) amoxapine.Although the authors were unable to define clearly the cause of the acute renal failure in their patient, they commented that rapid hydration with a physiologic saline solution might prevent acute renal failure in patients with amoxapine overdosage. It is this point that I wish to address.The major clinical manifestations in TCA overdosage, requiring the attention of the clinician, include severe cardiovascular disturbances (eg, hypotension and dysrhythmia), CNS depression, respiratory failure, seizures,2 and acute renal failure.1After initial strategies to obtain and maintain an airway and to support respiratory and cardiovascular function, beginning treatment of

First Page Preview View Large
First page PDF preview
First page PDF preview
×